Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Suffer cough specially at night. Have kidney stones, hypertension and low testosterone. Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
can inhale not exhale,sob, cough mostly at night. no energy. the doctors tell me they don't know what the problem is. they say it is not my heart or lungs. this has been going on for ovdr two years. please help us thank you
Posted Mon, 23 Sep 2013 in Lung and Chest disorders
Answered by Dr. Chakravarthy Mazumdar 38 minutes later
Brief Answer:
Rarely complained

Detailed Answer:

Were you taking any medicines?

Exhalation is a reaction / complementary to the action(inhalation). It is a passive process and no energy spent. So we rarely hear complaints with exhalation alone. I am happy that the most important organs like heart and lungs are functioning well and there is no chance of sudden serious attacks here. However I could think of other possibilities (not relating to Lungs and heart) with your other complaints.

1) GERD (reflux) - You can ask your doctor a PPI (Proton pump inhibitor) trial for two weeks
2) Post nasal drip because of allergy - An examination to check for tonsils, indirect laryngoscopy, Xray PNS shall help.
3) Sleep apnoea - Sleep studies are to be done as next step, the person complains of fatigue.
4) Medication induced - Since you are hypertensive and you might be having tablets like Lisinopril
5) Anxiety neurosis - The last reason. Should not be considered before the above three are not ruled out.

I suggest you to take this answer as a print to your treating GP / Primary care doctor.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor